MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-20
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the right coronary artery.A 4.0x38mm xience sierra stent and a 4.0x18mm xience sierra stent were deployed successfully without issues.Routine post-dilatation was being performed with a 4.50x20mm nc trek rx balloon dilatation catheter (bdc); however, the balloon ruptured at 15 atmospheres.The bdc was being removed but resistance with the anatomy was felt.Force was applied to remove the bdc and it was noted that the distal shaft separated.At this time the bdc was removed as a unit with the guide wire and guide catheter and the separated distal shaft also came out.Imaging of the deployed stents was done and everything looked good.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.It should be noted that the coronary dilatation catheters, nc trek rx, global, instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the violation of the ifu contributed to the reported separation as the device separated after force was applied.The investigation determined the reported balloon rupture and difficulty removing the device appears to be related to operational context; however, the reported shaft separation appears to be related to user error/operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11970433
Report Number2024168-2021-04838
Device Sequence Number17091191
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public08717648152122
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012454-20
Device Catalogue Number1012454-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 4.0X18MM XIENCE SIERRA; STENT: 4.0X38MM XIENCE SIERRA
Patient Age54 YR
Patient Weight121